Georgia, 2002

Drought in Georgia, April 1 to 30, 2002

April 1 to 30, 2002 · NWS FFC · 97 events in 97 counties and zones

A summerlike weather pattern dominated north Georgia much of the month, resulting in several days of above normal temperatures and a lack of organized precipitation producing systems. Most major weather systems were shunted to the northwest of Georgia during the month, resulting in below normal rainfall at most reporting stations.

Where it happened

Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
97

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A summerlike weather pattern dominated north Georgia much of the month, resulting in several days of above normal temperatures and a lack of organized precipitation producing systems. Most major weather systems were shunted to the northwest of Georgia during the month, resulting in below normal rainfall at most reporting stations. The rainfall deficits were most noticeable across the northern part of the state with Atlanta recording only 1.83 inches of rain during the month, 1.79 inches below normal, and Athens recording only 1.65 inches of rain during the month, which was 1.70 inches below normal. These rainfall deficits continued to add to the overall rainfall deficit which had been prevalent across north and central Georgia since mid-summer 1998.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 31, 12:35 PM EST, 11 hours 25 minutes earlier.

Area forecast discussion, Mar 31, 12:35 PM EST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 PM EST SUN MAR 31 2002

OVERVIEW: UPPER PATTERN REMAIN PROGRESSIVE. FLOW WILL FLATTEN FOR
EARLY TO MID WEAK TOWARD A ZONAL PATTERN. HOWEVER...WESTERN
U.S./EASTERN PACIFIC RIDGE WILL BUCKLE SOME FOR LATER IN THE WEEK
ALLOWING SOME EASTERN U.S. TROUGHING AND COOLER WEATHER. UPPER
SYSTEM WILL MOVE IN SOUTHWEST LATER IN THE WEEK AND SPELL RAIN BY
SUNDAY HERE.

SHORT TERM: SEVERE WEATHER THREAT MAIN CONCERN THRU THIS EVENING.
LOOKING AT LATEST SFC ANALYSIS...LOOK LIKE QUASI STATIONARY BOUNDARY
ALONG GA/TN LINE. AT THE SAME TIME...SFC LOW NOW MOVING INTO AL.
THIS LOW WILL RIDE NORTHEAST INTO GA BY THIS EVENING. SFC DEWPOINTS ARE
GENERALLY 60 TO 65 SO PLENTY OF LOW LEVEL MOISTURE IS AVAILABLE.
LOOKING AT SATELLITE...SKIES ARE AT TIMES BKN IN GA SO SOME SUN IN
CLOUD LAYER TO PROVIDE THE HEATING INTO THE 70S TO NEAR 80 ACROSS MUCH
OF CWA EXCEPT NORTH. CAPES ARE EXPECTED TO RISE TO 2000 TO 3500 THIS
AFTERNOON WITH LI VALUES OF -2 TO -7. IN ADDITION...THE DEEP
CONVECTION INDEX RISES TO NEAR 30 SO THIS SUPPORTS MCS DEVELOPMENT
IN THE FORM OF A SQUALL LINE. ALSO...STEEP LAPSE RATE FROM 700 TO
500 MB TO SUPPORT HAIL. FURTHER...COUPLED UPPER LEVEL JET AND
INCREASING AFTERNOON LOW LEVEL JET WILL ADD MORE FUEL. BOTTOM
LINE...WILL MAINTAIN SEVERE WORDING IN ZONES AND ADD HEAVY RAINFALL
WITH URBAN AND SMALL STREAM FLOODING POSSIBLE...AS PE VALUES RISING
BACK TO 1.2 TO 1.4 INCHES.

ONCE SYSTEM PASSES THIS EVENING...GRADUALLY CLEARING OVERNIGHT. DRY
AND NICE MON-TUE. BASED ON THICKNESS TECHNIQUES...TEMPS WILL BE
CLOSE TO GUIDANCE. AVN MOS A LITTLE BETTER FOR MAXES TUE AS NGM MOS
LOOKS A LITTLE TOO WARM.

EXTENDED: MRF HAS COME INTO LINE WITH ECWMF/UKMET. THIS MEAN A SHOT
OF A LITTLE RAIN WED FOLLOWED BY DRYING SOMETIME THU. LOOKS DRY
FRI/SAT. UPPER LOW IN SOUTHWEST WILL SHEAR EASTWARD BY SUNDAY WITH
ANOTHER RAIN CHANCE.

FORECAST CONFIDENCE: HIGH THRU TUE THEN MODERATE IN EXTENDED DUE TO
MODEL FLUCTUATIONS...BUT CONFIDENCE IS GROWING IN EXTENDED TOO.

FCSTID = 14

ATL  47 69 48 78 /  40 00 00 00
AHN  48 71 45 78 /  50 00 00 00
GVL  46 68 46 74 /  50 00 00 00
RMG  45 70 42 79 /  30 00 00 00
CSG  51 74 48 81 /  40 00 00 00
MCN  52 74 44 81 /  50 00 00 00

.ATL...
GA...NONE.

NOEL

OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC.
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE
AT FLUS42 KFFC.

In the hours before

Special weather statement, Mar 31, 6:10 PM EST, 5 hours 50 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311600-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EST SUN MAR 31 2002

...A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...

.SYNOPSIS...
A STATIONARY FRONTAL BOUNDARY REMAINS ACROSS EXTREME NORTH GEORGIA.
LOW PRESSURE OVER LOUISIANA WILL MOVE ALONG THIS FRONT TODAY. BY
THIS EVENING THE FRONT WILL MOVE THROUGH CENTRAL GEORGIA. SOUTH OF
THE FRONT...THE AIR WILL REMAIN MOIST AND UNSTABLE.

.DISCUSSION...
SEVERE THUNDERSTORMS ACROSS MISSISSIPPI AND LOUISIANA THIS MORNING
WILL MOVE EASTWARD DURING THE DAY...ENTERING GEORGIA THIS AFTERNOON
AND MOVING OUT OF THE AREA LATE THIS EVENING. WITH THE THUNDERSTORMS
MOVING INTO THE STATE DURING THE TIME OF MAXIMUM HEATING...LIFTED
INDICES ARE EXPECTED TO BE -3 TO -4 WITH CAPES OF 1500 TO 2000. WITH
COLD AIR ALOFT...THE GREATEST THREAT WILL LIKELY BE LARGE HAIL...BUT
SOME STRONG STRAIGHT LINE WINDS ARE ALSO POSSIBLE. THE SEVERE THREAT
SHOULD BEGIN OVER WEST GEORGIA BETWEEN 1 PM AND 3 PM...AND CONTINUE
UNTIL ABOUT 9 PM. THE AREA MOST AFFECTED BY THE SEVERE STORMS WILL
BE SOUTH OF A LINE FROM ROME TO GAINESVILLE. WHILE THE AREA NORTH OF
THIS LINE COULD RECEIVE SEVERE WEATHER...THE AIR WILL BE A LITTLE
MORE STABLE WHICH COULD REDUCE POSSIBILITIES OF SEVERE WEATHER.

.FOR SPOTTERS...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
Special weather statement, Mar 31, 8:10 PM EST, 3 hours 50 minutes before
GAZ086-098-110>113-010130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EST SUN MAR 31 2002

SEVERE THUNDERSTORM WATCH 68 THAT WAS IN EFFECT HAS BEEN CANCELLED
FOR THE FOLLOWING COUNTIES...

EMANUEL...TREUTLEN...MONTGOMERY...TOOMBS...WHEELER AND TELFAIR
COUNTIES.

ALTHOUGH SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE OVER THE
AREA...THERE IS NO LONGER A THREAT OF SEVERE WEATHER.
Special weather statement, Mar 31, 9:12 PM EST, 2 hours 48 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010815-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EST SUN MAR 31 2002

...HAZARDOUS WEATHER CONDITIONS NOT EXPECTED FOR THE REMAINDEROF
TONIGHT...

.SYNOPSIS...
AN UPPER-LEVEL SHORT WAVE WILL FILL AND LIFT NORTHEAST OF GEORGIA
TONIGHT. MEANWHILE...A COLD FRONT IS MOVING THROUGH NORTH AND
CENTRAL GEORGIA THIS EVENING BRINGING DRIER...COOLER...AND STABLE
AIR TO THE REGION. HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE
REGION OVERNIGHT AND MONDAY.

.DISCUSSION...
SHOWERS AND THUNDERSTORMS...WHICH MOVED ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EARLIER THIS EVENING...HAVE NOW MOVED
EAST INTO SOUTH CAROLINA...SOUTHERN GEORGIA...AND FLORIDA. A FEW
REMAINING SHOWERS ACROSS THE FAR SOUTHEASTERN PORTIONS OF MIDDLE
GEORGIA WILL END BY MIDNIGHT. NO FURTHER PRECIPITATION OR
THUNDERSTORM ACTIVITY IS EXPECTED AFTER MIDNIGHT.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

RAB
Local storm report, Mar 31, 10:41 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EST SUN MAR 31 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0203 PM    EAST POINT                GA   0.75 INCH HAIL
03/31/02   FULTON                         PUBLIC REPORT.

0205 PM    ATLANTA                   GA   0.75 INCH HAIL
03/31/02   FULTON                         PUBLIC REPORT.

0215 PM    DECATUR                   GA   0.88 INCH HAIL
03/31/02   DEKALB                         PUBLIC REPORT.

0216 PM    ATLANTA                   GA   0.75 INCH HAIL
03/31/02   FULTON                         PUBLIC REPORT.

0216 PM    ATLANTA                   GA   WIND DAMAGE
03/31/02   FULTON                         SIDING TORN OFF HOUSE.
                                          PUBLIC REPORT.

0230 PM    STONE MOUNTAIN            GA   WIND DAMAGE
03/31/02   DEKALB                         TWO TREES KNOCKED DOWN
                                          AND A FENCE DESTROYED.
                                          PUBLIC REPORT.

0235 PM    STONE MOUNTAIN            GA   1.00 INCH HAIL
03/31/02   DEKALB                         NICKEL SIZE HAIL ALSO
                                          REPORTED. PUBLIC REPORT.

0240 PM    SNELLVILLE                GA   1.00 INCH HAIL
03/31/02   GWINNETT                       PUBLIC REPORT.

0241 PM    SNELLVILLE                GA   0.75 INCH HAIL
03/31/02   GWINNETT                       REPORTED BY STORM
                                          SPOTTER.

0245 PM    GRAYSON                   GA   0.88 INCH HAIL
03/31/02   GWINNETT                       PUBLIC REPORT.

0245 PM    GRAYSON                   GA   0.75 INCH HAIL
03/31/02   GWINNETT                       PUBLIC REPORT.

0310 PM    AMERICUS                  GA   WIND DAMAGE
03/31/02   SUMTER                         THREE TREES AND ONE
                                          POWERLINE DOWN. REPORTED
                                          BY SUMTER COUNTY 911.

0345 PM    HARRISON                  GA   WIND DAMAGE
03/31/02   WASHINGTON                     SEVERAL TREES AND
                                          POWERLINES DOWN. REPORTED
                                          BY AMATEUR RADIO
                                          OPERATOR.

0355 PM    DUBLIN                    GA   WIND DAMAGE
03/31/02   LAURENS                        POWER LINES DOWN.
                                          REPORTED BY LAURENS
                                          COUNTY 911.

0620 PM    1E JACKSONVILLE           GA   0.88 INCH HAIL
04/31/02   TELFAIR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

97 drought. Local standard time, as filed.

Drought, Baldwin

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Baldwin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Drought, Hancock

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Hancock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.270, -83.001 (the zone’s center; the record gives no point)

Drought, Haralson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Haralson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Drought, Harris

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Harris forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Drought, Heard

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Heard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Drought, Henry

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Drought, Houston

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Houston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Drought, Jackson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Drought, Jasper

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Jasper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Drought, Jefferson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Drought, Johnson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.702, -82.660 (the zone’s center; the record gives no point)

Drought, Jones

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Jones forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Drought, Lamar

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Lamar forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Drought, Laurens

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Laurens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

Drought, Lumpkin

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Lumpkin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Drought, Macon

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Macon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Drought, Madison

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Madison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Drought, Marion

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Marion forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Drought, Meriwether

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Meriwether forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Drought, Monroe

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Monroe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Drought, Montgomery

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Montgomery forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Drought, Banks

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Banks forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Drought, Barrow

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Barrow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Drought, Bartow

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Bartow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Drought, Bibb

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Bibb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Drought, Bleckley

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Bleckley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Drought, Butts

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Butts forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Drought, Carroll

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Carroll forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Drought, Catoosa

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Catoosa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Drought, Chattahoochee

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Chattahoochee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Drought, Chattooga

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Chattooga forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Drought, Cherokee

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Cherokee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Drought, Clarke

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Clarke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Drought, Clayton

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Clayton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Drought, Cobb

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Cobb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Drought, Coweta

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Coweta forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Drought, Crawford

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Crawford forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.715, -83.986 (the zone’s center; the record gives no point)

Drought, Crisp

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Crisp forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Drought, Dade

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Dade forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Drought, Dawson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Dawson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Drought, De Kalb

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
De Kalb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Drought, Dodge

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Dodge forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Drought, Dooly

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Dooly forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

Drought, Douglas

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Douglas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Drought, Emanuel

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Emanuel forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Drought, Fannin

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Fannin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Drought, Fayette

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Fayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Drought, Floyd

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Floyd forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Drought, Forsyth

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Forsyth forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Drought, Gilmer

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Gilmer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Drought, Glascock

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Glascock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.229, -82.611 (the zone’s center; the record gives no point)

Drought, Gordon

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Gordon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Drought, Greene

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Greene forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Drought, Gwinnett

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Gwinnett forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Drought, Hall

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Hall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Drought, Morgan

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Morgan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Drought, Murray

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Drought, Muscogee

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Muscogee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Drought, Newton

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Newton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Drought, North Fulton

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
North Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Oconee

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Oconee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Drought, Oglethorpe

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Oglethorpe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Drought, Paulding

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Paulding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Drought, Peach

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Peach forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Drought, Pickens

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Pickens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Drought, Pike

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Pike forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Drought, Polk

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Polk forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Drought, Pulaski

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Pulaski forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Drought, Putnam

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Putnam forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Drought, Rockdale

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Rockdale forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Drought, Schley

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Schley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Drought, South Fulton

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
South Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Drought, Spalding

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Spalding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Drought, Stewart

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Stewart forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Drought, Sumter

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Sumter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Drought, Talbot

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Talbot forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Drought, Taliaferro

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Taliaferro forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Drought, Taylor

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Taylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Drought, Telfair

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Telfair forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

Drought, Toombs

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Toombs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

Drought, Towns

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Towns forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Drought, Treutlen

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Treutlen forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

Drought, Troup

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Troup forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Drought, Twiggs

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Twiggs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Drought, Union

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Union forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Drought, Upson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Upson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Drought, Walker

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Walker forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Drought, Walton

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Walton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Drought, Warren

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Warren forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Drought, Washington

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Drought, Webster

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Webster forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Drought, Wheeler

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Wheeler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.117, -82.725 (the zone’s center; the record gives no point)

Drought, White

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
White forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Drought, Whitfield

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Whitfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Drought, Wilcox

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Wilcox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Drought, Wilkes

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Wilkes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Drought, Wilkinson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Wilkinson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5284353, 5284420, 5284421, 5284422, 5284423, 5284424, 5284425, 5284426, 5284427, 5284428, 5284429, 5284430, 5284431, 5284432, 5284433, 5284434, 5284435, 5284436, 5284437, 5284438, 5284439, 5284445, 5284446, 5284447, 5284448, 5284449, 5284450, 5284451, 5284452, 5284453, 5284454, 5284455, 5284456, 5284457, 5284458, 5284459, 5284460, 5284461, 5284462, 5284463, and more.